MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL SYS 8/13.5 L BOW; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SOL SYS 8/13.5 L BOW; SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Model Number 1572-07-136
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #:(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a revision hip to remove a broken solution stem, a competitor stem was implanted and put in a pdm liner in a 54mm pinnacle revision cup.Trephines and flexible osteotomes were provided by competitor to get the stem out.The modular competitor stem was implanted and the 48mm pdm liner was impacted after removing the pinnacle poly liner and 2 peripherals pinnacle revision bone screws.The pdm liner would not stay seated with multiple trial reductions, there may have been tissue in the vip taper.The decision was made to put in another pinnacle poly liner.The surgeon implanted the +1 32mm ceramic head which was the only option available to him, he was upset the competitor didn't have more sizes for him.Patient experienced loosening of the stem at bone to implant interface and surgery was extended for 5 hours during revision.The broken stem was the reason for the second revision.The only implant that was not explanted was the 54mm pinnacle revision cup.Doi: (b)(6) 2016.Dor: (b)(6) 2021.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SOL SYS 8/13.5 L BOW
Common Device Name
SOLUTION STEM IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11813199
Report Number1818910-2021-10102
Device Sequence Number17078353
Product Code LPH
UDI-Device Identifier10603295061502
UDI-Public10603295061502
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1572-07-136
Device Catalogue Number157207136
Device Lot Number564816
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/07/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0MM DIA TPRD HD PER SCRW 40; 5.0MM DIA TPRD HD PER SCRW 40; ALTRX +4 10D 32IDX48OD; ARTICUL/EZE BALL 32 +1 GR; BI MENTUM PFRK PE LINER 22 41; PINNACLE DM LINER 48_41; SOL SYS 8/13.5 L BOW; UNKNOWN HIP ACETABULAR CUP; 5.0MM DIA TPRD HD PER SCRW 40; 5.0MM DIA TPRD HD PER SCRW 40; ALTRX +4 10D 32IDX48OD; ARTICUL/EZE BALL 32 +1 GR; BI MENTUM PFRK PE LINER 22 41; PINNACLE DM LINER 48_41; SOL SYS 8/13.5 L BOW; UNKNOWN HIP ACETABULAR CUP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR